Feeling rubbish - again!

So I've got Hashimoto's (apparently!) as mega hi anti-bodies showed up in test last year and started on Levo. Felt rubbish earlier in year levels re-checked and T4 13 (9-21) and TSh 4.4 (0.2-4.5) so Doc has increased my levo from 50 to 75 per day - due back in 2 weeks for another re-test and she said it's probably that she will put me up to 100.

She was meant to re-check it 2 weeks ago but I was feeling a little bit better .......... not a lot, but I could manage through 2 or 3 days without needing a 2hr afternoon nap rather than a daily one so there was an improvement but now I feel just as run down, emotional and a wiped out and exhausted as I did when I first spoke to her!

Unfortunately she's on holiday for 2 weeks now and I don't want to go and see another GP (one told me before when I spoke to him about not being able to lose weight (was in about something else) that it was an age thing and I just needed to do more, and the other GP said the tiredness and problems with my periods was perimenopause so this nice GP is the only one that's actually stopped and gone "wait a minute" and looked into it.

Im fortunate in that I run my own business and work from home so if I need to take a break then I can, I just have to work in the evening to compensate but honestly, just now I just want to sleep all the time - even after an 11 or 12hr sleep at night and work is suffering as well.

Im looking up online and seeing a lot of correlation with going Gluten Free and that helping some people (seems like a lot of people, tho I do see references to people where it's not made a difference). My daughter is gluten intollerant - they reckon she is full blown coeliac because of other joint problems and symptoms but because she reacts so badly to gluten she can't go through the testing process as it makes her so ill she would need to be hospitalised for 6 weeks! I don't have any stomach troubles when I eat gluten containing products but Im wondering whether it's worth a shot? does it really help that much?

Im also seeing about avoiding caffeine which is fine as I don't drink tea or coffee (no more diet coke for me then - not that I have much anyway!) but I really could do with some caffeine tablets at the mo just to get me through!! Is there anything else that can be taken as a "quick boost" for a short term?

Thanks & sorry for the moaning - bad day today!



6 Replies

  • Mandy, I think it's a dose increase you need, not a booster. Until you can see your GP, and I think it's better to wait until she returns from holiday than see another, pace yourself and rest as required. Coffee may pick you up a little and is fine for Hashi/hypo as long as you drink it an hour away from Levothyroxine. I'm not sure caffeine tablets will be particularly helpful but they may pick you up for a while.

    It's worth trying 100% gluten free. Many members find it helps manage Hashi's and can reduce antibodies. 3 months should be long enough to notice improvement in digestion and energy but probably not long enough to reduce antibodies. Some members find g-f can help weight loss too. If there's no improvement just reintroduce gluten.

  • Thank you Clutter - yeah, I definitely feel I need another increase for sure and want to wait until she's back as she knows the full story and it's her that's put the "programme" of increases / testing into place etc.

    Just been and bought some Lucozade to help take the edge off today - I don't drink tea or coffee so thought this would be a better option and I can just have a little glass if I need it!

    Thanks for the info on GF - may give it a go then to see if it helps as there's nothing to lose (except maybe some weight which would be good!).

    Thank you


  • You also need to have the basics tested - if you have not done so already. B12 - Ferritin - VitD - Folate - Iron - they all need to be OPTIMAL for you to feel well and for your medication to work.....

    What else are you taking in the way of pills and potions ? :-)

  • Thanks Marz - I will ask them if they will do all of those.

    Im only on my 75 Levo, 5mcg Liprinisol for high blood pressure and Cerazette (mini pill) as me periods were horrificly bad (although that could be down to the thyroid being so out of whack) but other than that Im not on anything else.

    I take my levo about 5.30-6am (when hubby gets up for work), then my liprinisol mid-late morning and then cerazette at night so they are all well spaced out so shouldn't counter indicate with each other.

    Lucozade has helped today :) Still feeling shattered but taken the edge off just a bit so I just feel exhausted rather than unable to function!

  • Lucozade is pure sugar - surely you can find something better than that. Raised blood pressure is a SYMPTOM of something else going on in the body. You need to know the cause. Low Iron maybe ? - oxygen clings to the iron in the red blood cells to be transported around the body to EVERY cell. So when the iron is low so is the Oxygen. When the heart detects LOW oxygen it pumps faster to increase the flow of red blood cells carrying low levels of oxygen when iron is LOW.

    You need to read up on Dr Malcolm Kendrick - and his excellent blogs....

  • I'll look those blogs up thanks - Im sure they checked my iron and it was fine but will triple check with them.

    Yeah, Lucozade was an emergency fix for today really - might try milk tomorrow as I remember watching something about 1/2 a rugby team being given milk during / after training and the other 1/2 an energy drink and then various performance levels checked and stuff and the milk drinkers actually did better (but I forgot about that until just now!).

You may also like...